Alert archive / California / High Wind Warnings in 2007

High Wind Warning 11, NWS Los Angeles, CA

October 16, 2007

NWS Los Angeles, CA issued this high wind warning at Oct 16, 2007, 2:25 PM PDT. It took effect at Oct 16, 2007, 9:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2007, 2:25 PM PDT (21:25 UTC)
In effect from
Oct 16, 2007, 9:00 PM PDT
Expired
Oct 17, 2007, 3:05 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 162125
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
225 PM PDT TUE OCT 16 2007

...VERY STRONG WINDS OVER THE REGION THIS AFTERNOON THROUGH
WEDNESDAY EVENING...

...BLOWING DUST IN THE ANTELOPE VALLEY WITH VISIBILITIES LESS THAN
A QUARTER OF A MILE...

.A SERIES OF WEAK WEATHER SYSTEMS WILL MOVE OVER SOUTHERN CALIFORNIA
THIS WEEK...BRINGING STRONG GUSTY WINDS TO THE LOCAL MOUNTAINS...
BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...AND TO THE
ANTELOPE VALLEY. IN ADDITION TO WINDS...BLOWING DUST IN THE
ANTELOPE VALLEY WILL REDUCE VISIBILITIES LOCALLY TO NEAR ZERO
THROUGH THIS AFTERNOON AND EARLY EVENING.

CAZ059-170330-
/O.NEW.KLOX.DS.W.0001.071016T2125Z-071017T0200Z/
/O.CON.KLOX.WI.Y.0124.000000T0000Z-071017T1000Z/
ANTELOPE VALLEY-
225 PM PDT TUE OCT 16 2007

...DUST STORM WARNING IN EFFECT UNTIL 7 PM PDT THIS EVENING WITH 
VISIBILITIES LOCALLY REDUCED TO NEAR ZERO...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A DUST
STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH
ARE EXPECTED TO CONTINUE THROUGH TONIGHT. THESE WINDS WILL PRODUCE
AREAS OF BLOWING DUST WITH VISIBILITIES REDUCED TO NEAR ZERO.

RESIDENTS IN THE ANTELOPE VALLEY AND ADJACENT FOOTHILLS ARE ADVISED
TO SECURE OUTDOOR OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS
AND THROUGH MOUNTAIN PASSES. EXPECT VISIBILITIES LOCALLY REDUCED
TO ZERO IN BLOWING DUST. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS
WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

A DUST STORM WARNING MEANS VISIBILITY WILL BE REDUCED TO ONE QUARTER
MILE OR LESS BY BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. REDUCE SPEED AND INCREASE YOUR FOLLOWING DISTANCE.
PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY
INDOORS UNTIL THE STORM PASSES.

$$

CAZ053-054-170330-
/O.UPG.KLOX.HW.A.0009.071017T0100Z-071017T1900Z/
/O.NEW.KLOX.HW.W.0011.071017T0400Z-071017T1900Z/
/O.EXT.KLOX.WI.Y.0124.000000T0000Z-071017T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
225 PM PDT TUE OCT 16 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
PDT WEDNESDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

EXPECT NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH...
INCREASING TO 30 TO 45 MPH WITH GUSTS TO 60 MPH OVERNIGHT. THESE
WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS...
ESPECIALLY ALONG THE INTERSTATE 5 CORRIDOR.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ039-052-170330-
/O.EXT.KLOX.WI.Y.0124.000000T0000Z-071017T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
225 PM PDT TUE OCT 16 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT WEDNESDAY MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

EXPECT NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH
WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING.
THE AREAS AFFECTED INCLUDE HIGHWAY 101 FROM GAVIOTA TO GOLETA AND
HIGHWAY 154 THROUGH THE SAN MARCOS PASS.

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

$$


DANIELSON
3 follow-up statements
000 
WWUS76 KLOX 170210
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
710 PM PDT TUE OCT 16 2007

...STRONG WINDS OVER PORTIONS OF SOUTHERN CALIFORNIA THROUGH WEDNESDAY
EVENING...

.A SERIES OF WEAK WEATHER SYSTEMS WILL MOVE OVER SOUTHERN
CALIFORNIA THIS WEEK...BRINGING STRONG GUSTY WINDS TO THE LOCAL
MOUNTAINS... BELOW PASSES AND CANYONS OF THE SANTA YNEZ
RANGE...AND TO THE ANTELOPE VALLEY. IN ADDITION TO WINDS...BLOWING
DUST IN THE ANTELOPE VALLEY WILL LOCALLY REDUCE VISIBILITIES
TO LESS THAN A QUARTER MILE AT TIMES TONIGHT.

CAZ059-170815-
/O.EXP.KLOX.DS.W.0001.000000T0000Z-071017T0200Z/
/O.CON.KLOX.WI.Y.0124.000000T0000Z-071017T1000Z/
ANTELOPE VALLEY-
710 PM PDT TUE OCT 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...
...DUST STORM WARNING HAS EXPIRED...

THE DUST STORM WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 55 MPH
WILL CONTINUE THROUGH TONIGHT...WITH THE STRONGEST WINDS EXPECTED
ACROSS WESTERN PORTIONS. WHILE THERE IS NO LONGER AN IMMEDIATE
THREAT OF A WIDESPREAD DUST STORM...THERE COULD STILL BE AREAS OF
BLOW DUST AND SAND TONIGHT WHICH COULD LOCALLY RESTRICT
VISIBILITIES TO LESS THAN A QUARTER MILE.

MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS
AND THROUGH MOUNTAIN PASSES. BE PREPARED FOR VISIBILITIES LOCALLY
REDUCED TO LESS THAN A QUARTER MILE IN BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-170815-
/O.CON.KLOX.HW.W.0011.071017T0400Z-071017T1900Z/
/O.CON.KLOX.WI.Y.0124.000000T0000Z-071017T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
710 PM PDT TUE OCT 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

EXPECT NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH...
INCREASING TO 30 TO 45 MPH WITH GUSTS TO 60 MPH OVERNIGHT. THESE
WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS...
ESPECIALLY ALONG THE INTERSTATE 5 CORRIDOR.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ039-052-170815-
/O.CON.KLOX.WI.Y.0124.000000T0000Z-071017T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
710 PM PDT TUE OCT 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

EXPECT NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS
TO 50 MPH BELOW PASSES AND CANYONS. AREAS THAT COULD BE IMPACTED
BY THE STRONG WINDS INCLUDE HIGHWAY 101 FROM GAVIOTA TO GOLETA AND
HIGHWAY 154 THROUGH THE SAN MARCOS PASS.

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

$$

GOMBERG
000 
WWUS76 KLOX 170404
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
904 PM PDT TUE OCT 16 2007

...STRONG WINDS OVER PORTIONS OF SOUTHERN CALIFORNIA THROUGH
WEDNESDAY EVENING...

.A SERIES OF WEAK WEATHER SYSTEMS WILL MOVE OVER SOUTHERN CALIFORNIA
THIS WEEK...BRINGING STRONG GUSTY WINDS TO THE LOCAL MOUNTAINS...
BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE...AND TO THE
ANTELOPE VALLEY. IN ADDITION TO WINDS...BLOWING DUST IN THE ANTELOPE
VALLEY WILL LOCALLY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE
AT TIMES TONIGHT.

CAZ053-054-171000-
/O.EXP.KLOX.WI.Y.0124.000000T0000Z-071017T0400Z/
/O.CON.KLOX.HW.W.0011.000000T0000Z-071017T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
904 PM PDT TUE OCT 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WARNING
REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY. 

EXPECT NORTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH
OVERNIGHT. THESE WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES
AND CANYONS... ESPECIALLY ALONG THE INTERSTATE 5 CORRIDOR.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ039-052-171000-
/O.CON.KLOX.WI.Y.0124.000000T0000Z-071017T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
904 PM PDT TUE OCT 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

EXPECT NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO
50 MPH BELOW PASSES AND CANYONS. AREAS THAT COULD BE IMPACTED BY THE
STRONG WINDS INCLUDE HIGHWAY 101 FROM GAVIOTA TO GOLETA AND HIGHWAY
154 THROUGH THE SAN MARCOS PASS.

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
30 MPH WITH FREQUENT GUSTS GREATER THAN 35 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.

$$

CAZ059-171000-
/O.CON.KLOX.WI.Y.0124.000000T0000Z-071017T1000Z/
ANTELOPE VALLEY-
904 PM PDT TUE OCT 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 55 MPH
WILL CONTINUE THROUGH TONIGHT...WITH THE STRONGEST WINDS EXPECTED
ACROSS WESTERN PORTIONS. AREAS OF BLOWING DUST AND SAND COULD
LOCALLY RESTRICT VISIBILITIES TO LESS THAN A QUARTER MILE.

MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS
AND THROUGH MOUNTAIN PASSES. BE PREPARED FOR VISIBILITIES LOCALLY
REDUCED TO LESS THAN A QUARTER MILE IN BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAPLAN/GOMBERG
000 
WWUS76 KLOX 171005
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
305 AM PDT WED OCT 17 2007

...STRONG WINDS CONTINUE OVER PORTIONS OF SOUTHERN CALIFORNIA
THROUGH THIS MORNING...

.THE WIND EVENT IS SLOWLY WINDING DOWN. WINDS WILL CONTINUE OVER
THE MOUNTAINS AND DESERTS OF LOS ANGELES AND VENTURA COUNTIES...BUT
HAVE SUBSIDED IN SANTA BARBARA COUNTY. ALL WINDS ARE FORECAST TO FALL
BELOW ADVISORY THRESHOLDS BY MID MORNING.

ANOTHER WINDY EVENT IS FORECAST FOR LATER THURSDAY INTO FRIDAY.

CAZ053-054-171600-
/O.CAN.KLOX.HW.W.0011.000000T0000Z-071017T1900Z/
/O.EXB.KLOX.WI.Y.0124.000000T0000Z-071017T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
305 AM PDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

WINDS HAVE FALLEN BELOW WARNING CRITERIA...BUT WILL REMAIN ABOVE
WIND ADVISORY CRITERIA THROUGH MID MORNING. THROUGH MID MORNING
THERE WILL BE AREAS OF NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH
GUSTS TO 50 MPH. BY LATE MORNING THE WINDS WILL SUBSIDE TO 15 TO
25 MPH WITH GUSTS TO 35 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-052-171115-
/O.CAN.KLOX.WI.Y.0124.000000T0000Z-071017T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
305 AM PDT WED OCT 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

WINDS THROUGHOUT SANTA BARBARA COUNTY HAVE FALLEN TO LESS THAN 20 MPH.

$$

CAZ059-171600-
/O.EXT.KLOX.WI.Y.0124.000000T0000Z-071017T1600Z/
ANTELOPE VALLEY-
305 AM PDT WED OCT 17 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH MID MORNING...WITH THE STRONGEST WINDS EXPECTED
ACROSS WESTERN PORTIONS. AREAS OF BLOWING DUST AND SAND COULD
LOCALLY RESTRICT VISIBILITIES TO LESS THAN A QUARTER MILE.

BY LATE MORNING WINDS WILL SUBSIDE TO 15 TO 25 MPH WITH A FEW
GUSTS TO 35 MPH.

MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS
AND THROUGH MOUNTAIN PASSES. BE PREPARED FOR VISIBILITIES LOCALLY
REDUCED TO LESS THAN A QUARTER MILE IN BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASR/CK

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Oct 16, 2:10 PM PDT, 15 minutes earlier.

Area forecast discussion, Oct 16, 2:10 PM PDT, 15 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
210 PM PDT TUE OCT 16 2007

...CORRECTED TO COMPLETE EXTENDED DISCUSSION...

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
LATEST SATELLITE SHOW SURFACE FRONT AND ASSOCIATED CLOUDS
APPROACHING MONTEREY COUNTY. EXPECT THIS FRONT TO MOVE SOUTH
AND EAST ACROSS THE AREA TONIGHT...BRINGING PARTLY TO MOSTLY
CLOUDY SKIES TO THE AREA. 12Z MODELS INDICATE SOME SHOWER
ACTIVITY...MAINLY OVER SLO/SBA COUNTIES THIS EVENING. WILL GO
WITH CHANCE POPS FOR SLO/SBA COUNTIES...AND A SLIGHT CHANCE
OF SHOWERS FOR VTU COUNTY...TONIGHT. SOME SHOWERS COULD DEVELOP
ACROSS LAX COUNTY...BUT WILL LET FUTURE SHIFTS MONITOR THE FRONT
TO SEE IF ANY POPS WILL BE REQUIRED FOR LAX COUNTY. PRECIP
TOTALS WILL BE EXPECTED TO BE LESS THAN ONE QUARTER OF AN INCH
ACROSS SLO/SBA COUNTIES...WITH TRACE TO ONE TENTH AMOUNTS SOUTH
OF PT CONCEPTION.

MORE SIGNIFICANT IMPACT OF FRONTAL PASSAGE WILL BE TO ENHANCE
THE GUSTY WINDS ACROSS THE AREA. CURRENTLY HAVE SOME DECENT
WEST TO NORTHWEST WINDS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY.
THE WINDS HAVE KICKED UP A SIGNIFICANT DUST CLOUD ACROSS THE
ANTELOPE VALLEY THIS AFTERNOON. PER SPOTTER AND MEDIA REPORTS
HAVE ISSUED A DUST STORM WARNING UNTIL 7 PM THIS EVNEING FOR
ZONE 59. THE FRONTAL PASSAGE WILL ENHANCE THE NORTHWEST FLOW
ACROSS THE AREA...PRODUCING ADVISORY AND EVEN WARNING LEVELS
SUSTAINED WINDS AND GUSTS ACROSS PARTS OF THE AREA.  CURRENTLY...
EXPECT TO GET SOME WARNING LEVEL GUSTS THROUGH THE I-5 CORRIDOR
THIS EVENING AND OVERNIGHT. THEREFORE...WILL ISSUE HIGH WIND
WARNING FOR ZONES 53/54 FROM 9 PM TONIGHT THROUGH NOON
WEDNESDAY. OTHERWISE...WILL HAVE WIND ADVISORIES FOR THE SANTA
YNEZ RANGE (ZONES 39/520 AND THE ANTELOPE VALLEY. THE STRONGEST
WINDS WILL OCCUR TONGIHT...THEN DECREASE THROUGH THE DAY
WEDNESDAY.

THE AREA WILL REMAIN UNDER A NORTHWEST TO NORTH FLOW PATTERN
THROUGH FRIDAY. SO...WILL ANTICIPATE CONTINUED NORTHWEST TO
NORTH WINDS IN THE USUAL LOCATIONS THROUGH FRIDAY. HOWEVER...
AT THIS TIME...DO NOT ANTICIPATE ANY WIDESPREAD ADVISORY LEVEL
WINDS.

AS FOR NON-WIND RELATED THINGS...SKY CONDITION SHOULD GENERALLY
BE PARTLY CLOUDY THROUGH THURSDAY...THEN MOSTLY CLEAR ON FRIDAY.
MODELS DO INDICATE THE POSSIBILITY OF ANOTHER WEAK FRONT MOVING
TOWARDS THE AREA ON FRIDAY AFTERNOON...KEEPING PARTLY CLOUDY
CONDITIONS NORTH OF PT CONCEPTION. HOWEVER...AT THIS TIME...
PRECIP CHANCES LOOK VERY SLIM. AS FOR TEMPS...EXEPCT NEAR
PERSISTENCE TEMPS FOR WEDNESDAY...THEN WARMING TEMPS FOR
THURSDAY AND FRIDAY.

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
AS MENTIONED PREVIOUSLY...A WEAK COLD FRONT WILL MOVE ACROSS
THE AREA FRIDAY NIGHT/SATURDAY MORNING. ONCE AGAIN...THE MAIN
IMPACT OF THIS FRONTAL PASSAGE WILL BE TO PRODUCE SOME GUSTY
NORTHERLY WINDS ON FRIDAY NIGHT/SATURDAY.

BY SATURDAY NIGHT THE FLOW TURNS NORTHEASTERLY...AND REMAINS
NORTHEASTERLY THROUGH TUESDAY. AT THIS TIME...GFS INDICATES
THE  POTENTIAL FOR A DECENT SANTA ANA WIND EVENT SUNDAY
THROUGH TUESDAY WITH THE STRONGEST WINDS SATURDAY NIGHT/SUNDAY.
WITH THE OFFSHORE WINDS...THE AREA CAN EXPECT WARMER TEMPS
THROUGH THE PERIOD AND LOWER RELATIVE HUMIDITIES. THIS SITUATION
WILL HAVE TO BE MONITORED CLOSELY THE NEXT FEW DAYS FOR ANY
POSSIBLE CRITICIAL FIRE WEATHER CONDITIONS...AS THE GFS CROSS
SECTIONS INDICATE VERY DRY CONDITIONS SUNDAY THROUGH TUESDAY.

&&

.AVIATION...16/1640Z

SLIGHTLY HIGHER CONFIDENCE EXISTS IN THE SKY CONDITION AT MOST TAF
SITES TODAY ALTHOUGH THE LOS ANGELES COUNTY VALLEYS WILL STILL BE A
DIFFICULT CALL. VISIBILITIES WILL MOSTLY BE UNRESTRICTED TODAY.
ADDITIONAL CLOUDINESS WILL MOVE IN TONIGHT ASSOCIATED WITH ANOTHER
WEAK FRONT AND A SLIGHT CHANCE OF RAIN EXISTS NORTH AND WEST OF
VENTURA COUNTY. SKIES WILL BECOME MOSTLY CLOUDY TONIGHT...EXCEPT IN
THE ANTELOPE VALLEY.

KLAX...CLEAR SKIES AND TYPICAL SEA BREEZE TODAY FOLLOWED BY MOSTLY
CLOUDY SKIES TONIGHT. VISIBILITIES SHOULD REMAIN RELATIVELY GOOD.

KBUR...PARTLY TO MOSTLY CLOUDY SKIES AND TYPICAL SEA BREEZE TODAY
FOLLOWED BY MOSTLY CLOUDY SKIES TONIGHT.

.LOX WATCHES/WARNINGS/ADVISORIES...
DUST STORM WARNING (SEE LAXNPWLOX)
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...THOMPSON
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 16, 6:00 AM PDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE OCT 16 2007

CAZ034>041-044>047-051>054-059-087-088-171300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT TUE OCT 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

IT WILL BE A WINDY DAY TODAY. WINDS FROM 30 TO 40 MPH WITH GUSTS TO
50 MPH WILL OCCUR IN THE MOUNTAINS. IN THE ANTELOPE VALLEY AS WELL
AS THE SANTA YNEZ FRONT RANGE WINDS WILL BLOW FROM 25 TO 35 MPH
WITH GUSTS TO 45 MPH. THESE WINDS WILL CREATE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

THERE IS A POSSIBILITY OF 60 MPH GUSTS TONIGHT IN THE MOUNTAINS AND
A HIGH WIND WATCH IS IN EFFECT.

* HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

WINDS WILL CONTINUE INTO WEDNESDAY EVENING OVER THE MOUNTAINS AND
DESERTS AS WELL AS THE SANTA BARBARA SOUTH COAST AND FOOTHILLS.
NORTH WINDS WILL BLOW FROM 25 TO 35 MPH GUST TO 50 MPH ARE LIKELY
AND GUSTS TO 60 MPH ARE POSSIBLE.

* HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 2:25 PM PDTDust Storm WarningLOX5 hr

Nearby

High Wind Warnings in California, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.